MAUDE Adverse Event Report: ENDOLOGIX AFX; BIFURCATED STENT GRAFT

ENDOLOGIX AFX; BIFURCATED STENT GRAFT
Model Number BA25-120/I20-40
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Codes Aneurysm (1708); Clinical Endoleak (4843)
Date of Event 11/01/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was treated for abdominal aortic aneurysm (aaa) on (b)(6) 2016 with the implant of an afx bifurcated stent graft and an afx vela infrarenal.On 01 november 2023, routine follow up computed tomography identified that the aaa has enlarged with no identifiable leak.However, the physician suspects a type iiib endoleak.The patient is reported to be good.Reintervention is scheduled for (b)(6) 2023.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.Endologix was unable to perform an evaluation of the device as it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the aneurysm enlargement of 9mm, type iiib endoleak of the distal main body and additional endovascular procedure complaints are confirmed.This is consistent with the reported adverse event/incident.The clinical assessment also determined a type ib endoleak of the right common iliac artery occurred that was not in the event as reported.The type ib endoleak was discovered during a review of the computed tomography scan dated (b)(6) 2023.Device, user, procedure or anatomy relatedness of this complaint could not be determined.Procedure related harms for this complaint could not be determined.The final patient status is reported to be good.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.Corrections: b2: outcomes attributed to ae ¿ updated b5: describe event or problem - updated g3: awareness date ¿ updated h6: health effect - impact code ¿ remove 4614 h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was treated for abdominal aortic aneurysm (aaa) on (b)(6) 2016 with the implant of an afx bifurcated stent graft and an afx vela infrarenal.On 01 november 2023, routine follow up computed tomography identified that the aaa has enlarged with no identifiable leak.However, the physician suspects a type iiib endoleak.The patient is reported to be good.Reintervention is scheduled for (b)(6) 2023.Reintervention was completed on (b)(6) 2023 with the implant of an afx2 bifurcated stent graft, an afx vela infrarenal, an afx limb stent graft and an ovation extender.

Brand Name
AFX
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key18163605
Report Number3011063223-2023-00036
Device Sequence Number6541819
Product Code MIH
UDI-Device Identifier00818009011985
UDI-Public(01)00818009011985(17)170711
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/11/2017
Device Model NumberBA25-120/I20-40
Device Lot Number1251809027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date02/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/29/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0006-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL (LN 1252133028)
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age75 YR
Patient SexMale